Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 

 

A second-order accurate linearized difference scheme for the two-dimensional Cahn-Hilliard equation


Author: Zhi Zhong Sun
Journal: Math. Comp. 64 (1995), 1463-1471
MSC: Primary 65M06; Secondary 65M12
DOI: https://doi.org/10.1090/S0025-5718-1995-1308465-4
MathSciNet review: 1308465
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The Cahn-Hilliard equation is a nonlinear evolutionary equation that is of fourth order in space. In this paper a linearized finite difference scheme is derived by the method of reduction of order. It is proved that the scheme is uniquely solvable and convergent with the convergence rate of order two in a discrete $ {L_2}$-norm. The coefficient matrix of the difference system is symmetric and positive definite, so many well-known iterative methods (e.g. Gauss-Seidel, SOR) can be used to solve the system.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65M06, 65M12

Retrieve articles in all journals with MSC: 65M06, 65M12


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1995-1308465-4
Keywords: Cahn-Hilliard equation, nonlinear evolution equation, finite difference convergence, solvability
Article copyright: © Copyright 1995 American Mathematical Society